Alert archive / South Dakota / Frost Advisories in 2012

Frost Advisory 3, NWS Aberdeen, SD

September 8, 20127 counties in South Dakota

NWS Aberdeen, SD issued this frost advisory at Sep 8, 2012, 3:22 PM CDT for 7 counties in South Dakota. It took effect at Sep 9, 2012, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2012, 3:22 PM CDT (20:22 UTC)
In effect from
Sep 9, 2012, 4:00 AM CDT
Expired
Sep 9, 2012, 8:00 AM CDT
In force
4 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Campbell County, SD, Day County, SD, Edmunds County, SD, Marshall County, SD, McPherson County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 38 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WWUS73 KABR 082022
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
322 PM CDT SAT SEP 8 2012

...FROST POSSIBLE OVERNIGHT...

.HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT. THE RESULTING COOL
TEMPERATURES...LOW HUMIDITY...AND LIGHT WINDS WILL ALLOW FOR
POCKETS OF FROST TO DEVELOP. 

SDZ004>007-009>011-090830-
/O.NEW.KABR.FR.Y.0003.120909T0900Z-120909T1300Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER
322 PM CDT SAT SEP 8 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE WILL DIP INTO THE LOW TO MID 30S EARLY SUNDAY
  MORNING. FROST IS POSSIBLE IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CONNELLY
2 follow-up statements
201 
WWUS73 KABR 090051
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
751 PM CDT SAT SEP 8 2012

...FROST POSSIBLE OVERNIGHT...

.HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT. THE RESULTING COOL
TEMPERATURES...LOW HUMIDITY...AND LIGHT WINDS WILL ALLOW FOR
POCKETS OF FROST TO DEVELOP.

SDZ004>007-009>011-091300-
/O.CON.KABR.FR.Y.0003.120909T0900Z-120909T1300Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER
751 PM CDT SAT SEP 8 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURE WILL DIP INTO THE LOW TO MID 30S EARLY SUNDAY 
  MORNING. FROST IS POSSIBLE IN LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
185 
WWUS73 KABR 091251
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
751 AM CDT SUN SEP 9 2012

SDZ004>007-009>011-091400-
/O.EXP.KABR.FR.Y.0003.000000T0000Z-120909T1300Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER
751 AM CDT SUN SEP 9 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES WILL RISE FAIRLY RAPIDLY THIS MORNING NOW THAT THE
SUN HAS RISEN...THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO
EXPIRE AT 8 AM CDT.

$$

PARKIN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this frost advisory went out at Sep 8, 3:22 PM CDT, 0 minutes earlier.

Area forecast discussion, Sep 8, 3:22 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
322 PM CDT SAT SEP 8 2012

.SHORT TERM...THROUGH MONDAY NIGHT

FIRE FORECAST SECTION INCLUDED BELOW WILL ADDRESS FIRE CONCERNS FOR
THIS AFTERNOON AND AGAIN ON MONDAY.

1022 HIGH PRESSURE MOVING INTO THE REGION THIS EVENING...AND WHILE
TEMPERATURES HAVE BEEN IN THE 70S...DEWPOINTS ARE IN THE MID/UPPER
30 AND WITH THE DRY CONDITIONS REGIONALLY...ANTICIPATE
TEMPERATURES WILL PLUMMET THIS EVENING/OVERNIGHT. THIS IS STILL
GOING TO BE MARGINALLY COLD FOR FROST...SO HAVE CONFINED HEADLINES
TO THE NORTHERN TIER COUNTIES WHERE WINDS WILL DROP OFF QUICKEST.

HIGH PRESSURE REMAINS ANCHORED OVER EASTERN COUNTIES SUNDAY...WITH
WARM ADVECTION LIMITED TO WESTERN COUNTIES IN THE AFTERNOON. WITH
LIGHT WINDS LIMITING MIXING...SHOULD BE A LITTLE COOLER AS
COMPARED TO TODAY AS H85 TEMPERATURES ONLY HIT +12C TO +18 FROM
EAST TO WEST RESPECTIVELY.

WINDS SHIFT TO SOUTHERLY SUNDAY NIGHT...SO WILL SEE MILDER
TEMPERATURES OVERNIGHT. H7/H85 TEMPERATURES WILL CONTINUE TO
INCREASED INTO MONDAY...PEAKING UPWARDS OF +12C AT H7 AND BETWEEN
+27 AND +29C AT H85. HOW HOT WILL IT GET...WELL...THE NAM IS DRIER
WITH A MORE EASTWARDS PROGRESSION OF THE WARMEST AIR ALOFT...WHICH
WOULD PUSH KPIR WELL PAST THE CENTURY MARK. GFS IS A LITTLE SLOWER
WITH SLIGHTLY HIGHER HUMIDITY...AND WOULD ALLOW FOR MID TO UPPER
90S. SIDED WITH THE NAM WHICH HAS PROVED MORE ACCURATE THIS
SUMMER. A DISTINCT LACK OF MOISTURE/INSTABILITY IS NOTED IN
REGIONAL SOUNDINGS AS THE SYSTEM PASSES NORTH...WILL KEEP OUT
ANY MENTION OF PRECIPITATION.

.LONG TERM...TUESDAY THROUGH SATURDAY

A COLD FRONT WILL MOVE THROUGH AT THE START OF THE PERIOD. WINDS
WILL BE VERY BLUSTERY BEHIND THE FRONT WITH STRONG CAA DROPPING
H85 TEMPS 10 DEGREES CELSIUS BY TUESDAY EVENING. LIMITED LOWER
LEVEL MOISTURE WILL HELP USHER THE FRONT THROUGH DRY. WITH STRONG
WINDS AND NO PRECIP WILL NEED TO KEEP AN EYE ON FIRE WEATHER
CONCERNS...THOUGH THAT WILL BE DEPENDENT ON TIMING OF STRONGER WINDS.

A PRETTY POTENT SHORTWAVE WILL TRAIL BEHIND THE COLD FRONT ON
WEDNESDAY. BASED ON LATEST MODEL RUNS EXPECT MOST OF THE
ASSOCIATED ACTIVITY TO REMAIN OVER SOUTHEAST SD AND MN LEAVING
THIS CWA DRY. SFC HIGH PRESSURE WILL BUILD IN ON THURSDAY EVEN AS
THE UPPER TROF MOVES ACROSS THE REGION. IF CLOUDS ARE NOT PRESENT
WITH THE UPPER TROF COULD SEE TEMPS FALL BELOW WHERE CURRENTLY
FORECAST OVERNIGHT WITH THE SFC HIGH IN PLACE THU NIGHT.

TEMPERATURES WILL FALL BEHIND THE FRONT ON TUESDAY INTO THE LOWER
70S BY WEDNESDAY. AS H85 TEMPS BOUNCE BACK INTO THE DOUBLE DIGITS
TOWARD THE END OF THE WEEK EXPECT HIGHS TO CLIMB INTO THE LOWER
80S AGAIN.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY AND TONIGHT.
NORTHWEST WINDS IN THE 15 TO 25 MPH RANGE WILL DECREASE AFTER SUNSET.

&&

.FIRE WEATHER...
WINDS TODAY OUT OF THE NORTH CONTINUE TO GUST TO 25 TO 35 MPH WITH
HUMIDITY VALUES BETWEEN 15 AND 25 PERCENT. THANKFULLY THE
STRONGEST CORE OF WINDS IS DISPLACED FROM THE DRIEST AIR AND
TEMPERATURES HAVE PEAKED...SO ANTICIPATE A CONTINUATION OF CURRENT
CONDITIONS THROUGH MID/LATE AFTERNOON. HIGH PRESSURE MOVING INTO
NORTH DAKOTA WILL ALLOW WINDS AND TEMPERATURES TO DROP RAPIDLY
THIS EVENING.

FOCUS THEN SHIFTS TO MONDAY. LOW PRESSURE DEVELOPING ACROSS THE
NORTHERN ROCKIES WILL ALLOW FOR STRONG WINDS TO DEVELOP AS THE
PRESSURE GRADIENT INCREASES TO 12 TO 14MB ACROSS THE STATE...ALONG
WITH THE REMNANTS OF A 40KT LOW LEVEL JET MIXING DOWN BY LATE
MORNING. THANKFULLY SOUTH FLOW TENDS TO PRODUCE LOWER INTENSITY
GUSTS SO SHOULD BE BELOW WIND ADVISORY CRITERIA BUT CAUSE FOR
CONCERN GIVEN THE DRY CONDITIONS. MIXED LAYER DEWPOINTS ABOUT 10
DEGREES DIFFERENCE BETWEEN THE NAM AND GFS GUIDANCE...SIDED CLOSER
TO NAM WHICH INDICATES DEWPOINTS IN THE UPPER 30S/LOW 40S WITH THE
POTENTIAL FOR FAR WESTERN COUNTIES MIXING INTO THE LOW
30S...APPROPRIATE GIVEN THE HIGH/CENTRAL PLAINS AS THE MOISTURE
SOURCE REGION. WITH TEMPERATURES APPROACHING THE CENTURY MARK IN
THE MISSOURI VALLEY AND 90S TO THE EAST...MINIMUM RELATIVE
HUMIDITY VALUES WILL TANK INTO THE TEENS AND SINGLE DIGITS.
THUS...HAVE ISSUED A FIRE WEATHER WATCH. NORTH CENTRAL COUNTIES
WILL SEE WEAKER WINDS...SO THEY WILL NOT BE INCLUDED.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FROST ADVISORY FROM 4 AM TO 8 AM CDT SUNDAY FOR BROWN-CAMPBELL-
     DAY-EDMUNDS-MARSHALL-MCPHERSON-WALWORTH.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR LOWER BAD RIVER-MISSOURI COTEAU-PRAIRIE COTEAU-RED
     RIVER VALLEY-UPPER JAMES RIVER.

MN...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR BIG STONE-TRAVERSE.

&&

SHORT TERM...CONNELLY
LONG TERM...WISE
AVIATION...WISE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Sep 8, 4:03 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
403 AM CDT SAT SEP 8 2012

SDZ003>005-009-010-015>017-033>037-045-048-051-090915-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
403 AM CDT SAT SEP 8 2012 /303 AM MDT SAT SEP 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

BREEZY NORTHWEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH LOW
RELATIVE HUMIDITY VALUES TO RESULT IN VERY HIGH FIRE DANGER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH
LOW RELATIVE HUMIDITY VALUES BETWEEN 10 TO 20 PERCENT TO PRODUCE VERY
HIGH TO EXTREME FIRE DANGER MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ006>008-011-018>023-090915-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
403 AM CDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BREEZY SOUTH TO SOUTHWEST WINDS OF 20 TO 25 MPH WILL COMBINE WITH
LOW RELATIVE HUMIDITY VALUES BETWEEN 20 TO 30 PERCENT TO PRODUCE VERY
HIGH FIRE DANGER MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SD

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 3:22 PM CDTFire Weather WatchABR20 hr

Nearby

Frost Advisories in South Dakota, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.